Articles > Medical Issues > Be Cautious With Supplements!

Be Cautious With Supplements!

Published by Chapster on 2003/4/15 (2626 reads)
Before you try out that nifty new vitamin or supplement or herbal remedy, make sure and do some careful research.

And, we don't mean the web site or store that's doing the selling. No, we mean some real research. See, those all natural remedies that are widely advertised are made up of substances just like the pills the doctors give you. And, some of those all natural substances can be just as deadly as poison. For instance, the highly touted St. John's Wort has some very serious side effects (REFERENCE).

Consider also the herb KAVA KAVA. This little herb is included in some natural drinks, supplements, and even popular teas . Yet, there is considerable risk with the use of KAVA KAVA, including the possibility of liver damage and dangerous interactions with medications for Parkinson's Disease. We could continue...

The point is that these items are medications and should be treated like medications. You should use internet resources to gather information (again, not the same place that's selling the product). Also, your physician should be informed if you are taking them.

Finally, remember: just because one of these supplements is represented as being all natural, does not mean it is not also deadly. Hemlock is all natural...

Tags: vitamins   supplements   herbs  

Thanks for visiting ElderHope!

Navigate through the articles
Previous article Medications: Part Two The Mysterious Human Heart: A New PBS Series Next article
Voters total: 0
Average: 0
The comments are owned by the poster. We aren't responsible for their content.
Poster Thread